Georgia, 2012Damaging Winds in Georgia, August 17, 2012
August 17, 2012 · NWS CHS · 7 events in 2 counties and zones
A broad upper trough was in place across the eastern United States with an inland surface trough in the lee of the Appalachian Mountains. Scattered to numerous thunderstorms developed near the surface trough and affected much of Georgia and South Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper trough was in place across the eastern United States with an inland surface trough in the lee of the Appalachian Mountains. Scattered to numerous thunderstorms developed near the surface trough and affected much of Georgia and South Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 17, 9:53 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 17, 9:53 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 AM EDT FRI AUG 17 2012
.SYNOPSIS...
AN INLAND TROUGH OF LOW PRESSURE WILL PREVAIL THROUGH FRIDAY. A
WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY BEFORE
STALLING JUST NORTH AND WEST OF THE AREA ON SUNDAY AS A WEAK WAVE
OF LOW PRESSURE FORMS ALONG THE FRONT. THE FRONT IS EXPECTED TO
SHIFT ACROSS THE AREA EARLY NEXT WEEK...THEN LINGER JUST OFFSHORE
INTO THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WEAK SHORT WAVE DISTURBANCE THAT IS MOVING ACROSS SOUTHWEST
GEORGIA THIS MORNING HAS HELPED TO TRIGGER ISOLATED SHOWERS ALONG
THE COAST FROM BEAUFORT SOUTHWARD TO MCINTOSH COUNTY. HAVE
INCREASED POPS TO ACCOUNT FOR THIS ACTIVITY...WHICH WILL LIKELY BE
SHORT LIVED THIS MORNING.
THE LATEST SOUNDING FROM KCHS SHOWED CAPES NEAR 3000 J/KG AND MUCH
HIGHER DOWNDRAFT CAPES THAN YESTERDAY AT OVER 1300 J/KG. THE
SHORTWAVE MENTIONED ABOVE OVER S GA SHOULD BE MOVING EASTWARD OUT
OF THE REGION THIS AFTERNOON...MAKING IT LESS OF A PLAYER FOR
CONVECTION THIS AFTERNOON. THE OTHER POTENTIAL PLAYER TO PROVIDE
UPPER SUPPORT AND LOW LEVEL BOUNDARY COLLISIONS WOULD BE FROM THE
DISSIPATING MCS DROPPING SOUTH-SOUTHEAST ACROSS MISSISSIPPI AND
ALABAMA. HOWEVER...THIS FEATURE IS PRETTY FAR AWAY AND IF IT DID
HAVE AN IMPACT ON CONVECTION IT WOULD BE LATER TODAY AND INTO THIS
EVENING. FINALLY...AT THE SURFACE...A WEAK TROUGH OF LOW
PRESSURE APPEARS WILL REMAIN OVER THE INTERIOR...ACTING AS A
POTENTIAL LOW LEVEL FOCUS FOR AFTERNOON ACTIVITY ALONG WITH A LATE
AFTERNOON RESULTANT/SOUTHWESTERLY SEA BREEZE CLOSER TO THE COAST.
IN SUMMARY...GIVEN THE INLAND TROUGH OF LOW PRESSURE...MODERATE
INSTABILITY AND DOWNDRAFT CAPES...AND THE POTENTIAL FOR CONVECTIVE
BOUNDARIES TO MOVE IN FROM THE WEST FROM THE OLD MCS...HAVE
INCREASED POPS A TAD FOR THIS AFTERNOON ACROSS THE ENTIRE AREA.
THE HIGHEST CHANCES ARE STILL OVER THE SOUTHERN 1/2 OF THE REGION
AND CLOSER TO THE COAST WHERE THE DEEPEST MOISTURE AND INSTABILITY
WILL RESIDE. HOWEVER... GIVEN THE POTENTIAL FOR BOUNDARY
COLLISIONS ON THE MESOSCALE...TRYING TO NAIL DOWN THE EXACT
LOCATION FOR THE HIGHEST POPS IS VERY DIFFICULT AT THIS TIME.
THICKER CLOUD COVER CURRENTLY OVER THE SOUTHERN HALF OF THE AREA
WILL SLOW DOWN TEMP RISES A BIT THIS MORNING...BUT THEY SHOULD
BURN OFF ENOUGH TO ALLOW TEMPS TO REACH AROUND 90S TO THE LOWER
90S...AND LOWER 90S ELSE WHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
A FAIRLY STRONG SHORT WAVE WILL APPROACH FROM THE WEST THIS
EVENING THEN SHIFT ACROSS THE AREA OVERNIGHT. THIS WILL ENHANCE
THE LEE SIDE TROUGH AT THE SURFACE AND ALLOW IT TO SHIFT CLOSER
TOWARD THE COAST AS THE NIGHT PROGRESSES. GIVEN THIS
SCENARIO...THE FORECAST WILL SHOW A CHANCE OF SHOWERS AND
THUNDERSTORMS IN MOST AREAS THIS EVENING...LOWERING TO A SLIGHT
CHANCE OVERNIGHT. THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE INTO THE EVENING HOURS. LOWS SHOULD BE IN THE LOWER
70S ACROSS MUCH OF THE AREA.
SATURDAY AND SATURDAY NIGHT...HEIGHTS WILL BEGIN TO LOWER IN
RESPONSE TO A DEVELOPING UPPER TROUGH ACROSS THE EASTERN HALF OF THE
UNITED STATES. AT THE SURFACE...A COLD FRONT WILL REMAIN NORTHWEST
OF THE FORECAST AREA STALLED ACROSS THE UPSTATE. MODELS SHOW
INCREASING MOISTURE WITH PWATS CLIMBING CLOSE TO 2 INCHES...AND WITH
SOME WEAK SHORT WAVE SWINGING ACROSS THE AREA...EXPECT SCATTERED
SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP. INSTABILITY PARAMETERS
INDICATE MODERATE INSTABILITY ACROSS THE AREA...BUT LAPSE RATES
APPEAR LESS THAN IMPRESSIVE. THUS...CAN NOT RULE OUT A FEW STRONG TO
SEVERE STORMS...BUT OVERALL EXPECT SEVERE POTENTIAL TO REMAIN
NORTHWEST OF THE FORECAST AREA CLOSER TO THE STALLED FRONT.
CONVECTION IS EXPECTED TO DIMINISH AFTER SUNSET DUE TO THE LOSS OF
DAYTIME HEATING...HOWEVER SOME LINGERING CONVECTION COULD PERSIST
UNTIL CLOSE TO MIDNIGHT DUE TO BOUNDARY INTERACTIONS. INCREASING
CLOUD COVERAGE THROUGH THE DAY COULD LIMIT HIGH TEMPERATURES A
BIT...BUT STILL EXPECT TEMPERATURES TO REACH THE LOW 90S AWAY FROM
THE COAST ON SATURDAY WITH TEMPERATURES FALLING INTO THE MID TO LOW
70S DURING THE OVERNIGHT HOURS.
SUNDAY THROUGH MONDAY...THE UPPER TROUGH WILL CONTINUE TO DEEPEN
ACROSS THE EAST COAST AS ITS ASSOCIATED COLD FRONT REMAINS STALLED
JUST INLAND OF THE FORECAST AREA ON SUNDAY. THE FRONT WILL THEN PUSH
TOWARD THE COASTLINE ON MONDAY WHILE PLENTY OF DEEP MOISTURE FILTERS
ACROSS THE REGION. AMPLE MOISTURE IS WELL NOTED ON MODEL SOUNDINGS
FOR BOTH AFTERNOONS WITH PWATS OVER 2 INCHES. ALSO...THE SYNOPTIC
LIFT LOOKS MORE IMPRESSIVE AS THE AS THE UPPER JET STRETCHES FROM
THE LOWER MISSISSIPPI VALLEY UP TO THE NEW ENGLAND AREA.
HOWEVER...INSTABILITY FACTORS COULD BE LIMITED SOME AS CLOUD
COVERAGE COULD KEEP AFTERNOON HIGH TEMPERATURES SEVERAL DEGREES
BELOW SEASONAL NORMAL. THUS AT THIS POINT...THE MAIN HAZARD LOOKS TO
BE PERIODS OF HEAVY RAINFALL.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE UPPER TROUGH WILL REMAIN ANCHORED ACROSS THE EASTERN HALF OF THE
UNITED STATES THROUGH MID WEEK. INITIALLY A STALLED COLD FRONT WILL
REMAIN OFFSHORE BEFORE PULLING AWAY FROM THE AREA AROUND WEDNESDAY.
THE UPPER TROUGH WILL BEGIN TO WEAKEN THEREAFTER...BUT MODELS STILL
SHOW A SERIES OF WEAK DISTURBANCES SWINGING ACROSS THE AREA.
OVERALL...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE EXPENDED PERIOD...ESPECIALLY DURING THE TRADITIONAL
AFTERNOON HOURS. SLIGHTLY BELOW NORMAL TEMPERATURES ARE ALSO
EXPECTED TO CONTINUE WITH HIGHS IN THE UPPER 80S AND LOWS POSSIBLY
DIPPING INTO THE MID TO UPPER 60S.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH
12Z SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON INTO THIS EVENING...WITH THE GREATEST
COVERAGE ACROSS SOUTHEAST GEORGIA. CONVECTION MAY EVENTUALLY NEED TO BE
INCLUDED IN THE TAF/S...ESPECIALLY AT KSAV...BUT CONFIDENCE IN
TIMING IS STILL TOO UNCERTAIN.
EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SOME LOW CLOUDS
AROUND EACH MORNING THROUGH THE WEEKEND...POSSIBLY ENOUGH TO LOWER
CIGS TO MVFR FOR AN HOUR OR TWO. OTHERWISE...SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...COULD
RESULT IN TEMPORARY REDUCTIONS IN CIGS/VSBYS THIS WEEKEND.
&&
.MARINE...
HAVE INCREASED RAIN CHANCES TODAY...GIVEN THE LATEST CONVECTION
OVER THE NEAR SHORE WATERS. HAVE ALSO LOWER WIND SPEEDS A LITTLE
FOR THIS AFTERNOON...GIVEN TREND OVER THE PAST FEW DAYS HAS BEEN
LIGHTER WINDS THAN MODEL GUIDANCE HAS INDICATED. THUS...SOUTHWEST WINDS
OF 15 KTS OR LESS AND SEAS 3 FEET OR LESS THROUGH THE DAY. THE
STRONGEST WINDS MAY BE RIGHT NEAR THE COAST WITH THE SEA BREEZE
LATER IN THE AFTERNOON.
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH THE
WEEKEND...BEFORE STALLING JUST OFF THE SOUTHEAST COAST EARLY NEXT
WEEK. OVERALL...A SOUTH-SOUTHWEST FLOW IS GENERALLY EXPECTED EACH
DAY...WITH THE FLOW VEERING OFFSHORE DURING THE NIGHTTIME/EARLY
MORNING HOURS. GENERALLY BRIEF SURGES UPWARDS OF 15-20 KT WILL
OCCUR AT TIMES...ESPECIALLY SUNDAY THROUGH MONDAY NIGHT AS THE
PRESSURE GRADIENT TIGHTENS IN ASSOCIATION WITH THE APPROACHING
COLD FRONT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...RFM/JAQ
SHORT TERM...JHP/JAQ
LONG TERM...JHP
AVIATION...JHP/RFM/JAQ
MARINE...JHP/JAQ
Hazardous weather outlook, Aug 17, 3:57 AM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
457 AM EDT FRI AUG 17 2012
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-181000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
457 AM EDT FRI AUG 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON INTO THIS EVENING.
A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-350-352-354-374-181000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
457 AM EDT FRI AUG 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 11:23 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 PM EDT FRI AUG 17 2012
GAZ137-140-141-171700-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
1223 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 100 PM EDT...
AT 1221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
DONALD TO 7 MILES SOUTH OF DARIEN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...DONALD...EULONIA...JONES...
LUDOWICI...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...
TIBET...TOWNSEND...VALONA AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA TO DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8136 3130 8142 3136 8154 3143 8161
3147 8162 3158 8170 3166 8185 3179 8198
3189 8189 3195 8188 3199 8181 3194 8174
3187 8176 3176 8164 3170 8148 3145 8121
3140 8125 3137 8124 3137 8127 3130 8126
TIME...MOT...LOC 1623Z 221DEG 16KT 3181 8196 3128 8142Special weather statement, Aug 17, 11:57 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1257 PM EDT FRI AUG 17 2012
GAZ137>140-171745-
COASTAL LIBERTY-INLAND LIBERTY-INLAND MCINTOSH-LONG-
1257 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 145 PM EDT...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JONES CREEK TO
JONES...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH...
HALFMOON LANDING...HINESVILLE...JONES...LUDOWICI...MCINTOSH...
RETREAT...RICEBORO...SOUTH NEWPORT...TIBET...WALTHOURVILLE AND
CROSSROADS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3196 8168 3169 8125 3157 8155 3181 8196
TIME...MOT...LOC 1657Z 238DEG 9KT 3181 8178 3161 8145
Thunderstorm Wind, Liberty
- When
- August 17, 12:07 PM EST to 12:08 PM EST
- Where
- Liberty County, 0.59 mi E of Allenhurst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.780, -81.610
Law enforcement reported a power line down along Dunlevie Road.
Thunderstorm Wind, Liberty
- When
- August 17, 12:37 PM EST to 12:38 PM EST
- Where
- Liberty County, 4.17 mi E of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 31.810, -81.360
The public reported one tree down along Poncell Drive.
Thunderstorm Wind, Chatham
- When
- August 17, 12:59 PM EST to 1:00 PM EST
- Where
- Chatham County, 1.17 mi W of Beaulieu
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 31.930, -81.150
A large tree fell on a house near Montgomery.
Thunderstorm Wind, Chatham
- When
- August 17, 1:01 PM EST to 1:02 PM EST
- Where
- Chatham County, 0.59 mi E of Burnside
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 31.950, -81.110
One tree blocking Railroad Avenue at Shipyard Road.
Thunderstorm Wind, Chatham
- When
- August 17, 1:04 PM EST to 1:05 PM EST
- Where
- Chatham County, 0.91 mi NW of Vernonburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $200
- Reported by
- Public
- Coordinates
- 31.980, -81.130
A large tree branch, twenty feet in length, down.
Thunderstorm Wind, Chatham
- When
- August 17, 1:05 PM EST to 1:06 PM EST
- Where
- Chatham County, 2.44 mi WNW of Vernonburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 31.980, -81.160
Multiple tree limbs blown down.
Thunderstorm Wind, Chatham
- When
- August 17, 1:08 PM EST to 1:09 PM EST
- Where
- Chatham County, 0.69 mi S of Burroughs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 31.970, -81.250
Multiple trees and power lines down on Waynesboro Road in the Ogeechee Farms area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Louisiana, August 17, 2012$210,000 · 52 kt wind · 3 events
- Flash Flooding and Debris Flow in Arizona, August 17, 20121 injured · $75,000 · 4 events
- Damaging Winds in South Carolina, August 17, 2012$65,000 · 65 kt wind · 10 events
- Hail and Lightning Strike in Arkansas, August 17, 2012$50,000 · 1 in hail · 3 events
- Flash Flooding and Damaging Wind in Nevada, August 17 to 18, 2012$28,000 · 54 kt wind · 4 events
- Damaging Wind in Georgia, August 17, 2012$30,000 · 60 kt wind · 1 event
- Damaging Wind and Lightning Strike in Florida, August 17, 2012$25,000 · 2 events
- Damaging Winds in Arkansas, August 17, 2012$20,000 · 54 kt wind · 4 events
- Damaging Winds in South Carolina, August 17, 2012$13,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Texas, August 17, 2012$2,000 · 1.5 in hail · 10 events
- Damaging Winds and Lightning Strike in South Carolina, August 17, 2012$10,000 · 50 kt wind · 5 events
- Damaging Winds in North Carolina, August 17, 201250 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406058, 406059, 406060, 406061, 406062, 406063, 406064.